Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2015, 5:43 PM CDT for DeSoto County, Tate County, Mississippi. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 5:43 PM CDT (22:43 UTC)
- Expired
- May 15, 2015, 5:56 PM CDT
- In force
- 13 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeSoto County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS54 KMEG 152243
SVRMEG
MSC033-137-152315-
/O.NEW.KMEG.SV.W.0085.150515T2243Z-150515T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEWISBURG...
OR 7 MILES EAST OF HERNANDO...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHAVEN...OLIVE BRANCH...HERNANDO...SENATOBIA...COLDWATER...
PHILLIPP...LEWISBURG...ARKABUTLA...INDEPENDENCE...BARR...
STRAYHORN...LOOXAHOMA...POAGVILLE...SARAH...NEW TOWN...PLUM
POINT...LURLINE...NEW GARDEN...THYATIRA AND COCKRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3456 9022 3460 9024 3465 9021 3470 9023
3476 9017 3476 9013 3473 9010 3473 8996
3474 8999 3499 8997 3499 8972 3481 8972
3477 8974 3477 8972 3469 8972 3468 8967
3456 8967
TIME...MOT...LOC 2242Z 191DEG 17KT 3480 8987
HAIL...1.00IN
WIND...60MPH
$$
301 follow-up statement
876
WWUS54 KMEG 152256
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT FRI MAY 15 2015
MSC033-137-152306-
/O.CAN.KMEG.SV.W.0085.000000T0000Z-150515T2315Z/
DESOTO MS-TATE MS-
556 PM CDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DESOTO AND TATE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3456 9022 3460 9024 3465 9021 3470 9023
3476 9017 3476 9013 3473 9010 3473 8996
3474 8999 3499 8997 3499 8972 3481 8972
3477 8974 3477 8972 3469 8972 3468 8967
3456 8967
TIME...MOT...LOC 2254Z 191DEG 17KT 3487 8985
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:22 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 15, 3:22 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 322 PM CDT FRI MAY 15 2015 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER MUCH OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AS WELL AS PORTIONS OF NORTH MISSISSIPPI AND SOUTHWEST TENNESSEE. EXPECT THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO PUSH OFF TO THE NORTH OVER THE NEXT COUPLE OF HOURS. AS THE SUN BEGINS TO SET...EXPECT ANY LINGERING ACTIVITY TO DIE OUT FROM THE LOSS OF DAYTIME HEATING. AROUND MIDNIGHT...EXPECT ANOTHER SHORTWAVE TO BEGIN MOVE INTO THE MIDSOUTH. THIS SHORTWAVE IS CURRENTLY SETTING OFF CONVECTION ACROSS SOUTHERN MISSISSIPPI. THIS AREA OF CONVECTION WILL MOVE NORTHWARD INTO THE CWA AROUND MIDNIGHT. IT MAY BE FALLING APART AT THAT TIME BUT STILL EXPECT SHOWERS TO AFFECT AT LEAST NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. LOWS WILL BE IN THE UPPER 60S. THE OVERNIGHT ACTIVITY WILL LIKELY DIE OUT AS SUNRISE APPROACHES. HOWEVER BY 8-9 AM...EXPECT REDEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE ENTIRE MIDSOUTH AS THE SHORTWAVE WILL STILL BE LOCATED OVER THE REGION. THE SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR THROUGH MOST OF THE DAY. AROUND SUNRISE...ACTIVITY WILL BEGIN DYING OUT AS THE SHORTWAVE PULLS OUT OF THE AREA AND FROM THE LOSS OF DAYTIME HEATING. HIGHS WILL BE IN THE UPPER 70S TO AROUND 80 DUE TO ALL THE CONVECTION AND CLOUD COVER EXPECTED OVER THE AREA. SATURDAY NIGHT WILL LIKELY BE RELATIVELY DRY FOR MUCH OF THE PERIOD. MODELS STILL CONTINUE TO SHOW A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS ARKANSAS DURING THE OVERNIGHT HOURS ALONG AN APPROACHING COLD FRONT. THE LINE WILL PUSH INTO EASTERN ARKANSAS LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE LINE WILL LIKELY BE IN THE DYING PHASE AS IT PUSHES IN BUT IT SHOULD BRING RAIN TO AT LEAST THE WESTERN HALF OF THE CWA BEFORE DYING OUT. THE REST OF SUNDAY MAY BE TRANQUIL WEATHER WISE. HIGHS MAY JUMP BACK INTO THE MID 80S AS A RESULT. BY SUNDAY NIGHT INTO TUESDAY TIME FRAME...REALLY HARD TO PINPOINT WHAT EXACTLY IS GOING TO HAPPEN. THE NAM AND GFS SEEM TO BE SLOWING UP THE PROGRESSION OF THE APPROACHING FRONT. HOWEVER THEY BOTH INDICATE THAT ANOTHER LINE OF CONVECTION MAY DEVELOP ALONG THE FRONT WHICH MAY STILL BE LOCATED TO THE NORTH AND WEST OF THE CWA SUNDAY AFTERNOON INTO SUNDAY EVENING. THE LINE THEN WILL PUSH INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. WOULD THINK THIS LINE WOULD ALSO BE IN THE DYING PHASES AS IT MOVES IN. BIG QUESTION IS HOW QUICKLY THE FRONT WILL MOVE INTO THE AREA. THE 12Z ECMWF INDICATES THE FRONT WILL MOVE IN ON MONDAY SETTING OFF REDEVELOPMENT. THE 12Z NAM SHOWS THAT MONDAY MAY BE QUIET AFTER INITIAL LINE DIES OUT AS FRONT MAY BE STILL LOCATED TO THE NORTH AND WEST OF THE CWA. THE GFS IS KIND OF IN BETWEEN. FOR NOW WILL CONTINUE TO CARRY HIGH POPS FOR MONDAY. ALL MODELS INDICATE HIGH PRESSURE WILL MOVE INTO THE AREA TUESDAY INTO TUESDAY NIGHT. THE HIGH WILL BRING COOLER AND DRIER CONDITIONSBUT WILL BE SHORT-LIVED AS AN OVERRUNNING PATTERN WILL SET UP OVER THE MIDSOUTH BY WEDNESDAY INTO THURSDAY NEXT WEEK. KRM && .AVIATION... 12Z TAF CYCLE MOIST AND UNSTABLE AIRMASS PREVAILS ACROSS THE REGION. GOOD SURFACE HEATING WILL RESULT IN SCATTERED TO NUMEROUS SHRAS AND TSRAS ACROSS MUCH OF THE AREA THIS AFTERNOON. EXPECT ACTIVITY TO DIMINISH WITH LOSS OF HEATING THIS EVENING. ANOTHER ROUND OF SHRAS/TSRAS IS POSSIBLE LATER TONIGHT AND EARLY SATURDAY AS A DISTURBANCE...NOW LOCATED OVER TEXAS...MOVES NORTHEAST OVER THE AREA. TIMING OF SHRA/TSRAS IS DIFFICULT AT BEST AND CONFIDENCE BEYOND 6 HRS IS LOW. EXPECT A PERIOD OF LOW CLOUDS EARLY SATURDAY MORNING. SOUTH WINDS AROUND 10 KTS THROUGH THE PERIOD...SLIGHTLY LESS OVERNIGHT. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 15, 3:32 AM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 AM CDT FRI MAY 15 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 332 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY THROUGH MONDAY WITH LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLOODING IN SOME LOCATIONS. IN ADDITION...A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY WITH STRONG GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Local storm report, May 15, 5:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG NW ADAMSVILLE 35.23N 88.39W
05/15/2015 MCNAIRY TN TRAINED SPOTTER
A FEW TREES DOWN ON WINDING RIDGE ROAD. TREES BLOCKING
ROAD.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:49 PM CDT | Special Weather Statement | MEG | Yalobusha | 26 min |
| May 15, 6:54 PM CDT | Special Weather Statement | MEG | Panola | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.